Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 64, NWS Albuquerque, NM

June 3, 2007Mora County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 3, 2007, 2:31 PM MDT for Mora County, New Mexico. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2007, 2:31 PM MDT (20:31 UTC)
Expired
Jun 3, 2007, 3:30 PM MDT
In force
59 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Mora County, NM

The radar

The Cannon AFB radar (KFDX), 185 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 3:00 PM MDTHAIL 1.58 N Watrous, NMHAIL RANGED FROM 0.88 INCHES TO 1.50 INCHES AND LASTED APPROXIMATELY 8 TO 10 MINUTES. DAMAGED WINDOWS...TREES AND VEGETATION. IN ADDITION...SPOTTED A FUNNEL CLOUD AND EXPERIENCED STRONG WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 1:43 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3055 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 032031
SVRABQ
NMC033-032130-
/O.NEW.KABQ.SV.W.0064.070603T2031Z-070603T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
231 PM MDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MORA COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 330 PM MDT

* AT 226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTH OF OCATE...OR ABOUT 16 MILES EAST OF MORA...AND MOVING SOUTH
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VALMORA AROUND 330 PM MDT...

THIS SEVERE THUNDERSTORM HAS PRODUCED VERY LARGE HAIL. IF YOU ARE IN
ITS PATH...TAKE ACTION TO PROTECT PROPERTY.

LAT...LON 3580 10457 3580 10495 3579 10502 3583 10510
      3588 10531 3615 10530 3621 10468

$$

DPORTER
1 follow-up statement
000 
WWUS55 KABQ 032130
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT SUN JUN 3 2007

NMC033-032140-
/O.EXP.KABQ.SV.W.0064.000000T0000Z-070603T2130Z/
MORA-
330 PM MDT SUN JUN 3 2007

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR CENTRAL MORA COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3580 10457 3580 10495 3579 10502 3583 10510
      3588 10531 3615 10530 3621 10468

$$

DPORTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:28 PM MDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 3, 1:28 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
128 PM MDT SUN JUN 3 2007

.DISCUSSION...STORMS A POPPIN AGAIN THIS AFTERNOON...BUT THIS TIME
THE WEST CENTRAL...SOUTHWEST AND NORTHERN MOUNTAINS REGIONS ARE
SEEING A LITTLE MORE ACTIVITY. ALREADY HEAVE RECVD A REPORT OR TWO
OF SEVERE WEATHER IN AND NEAR THE RUIDOSO AREA AND EXPECT AT LEAST
SOME POTENTIAL INTO CHAVES COUNTY AND PORTIONS OF NE AND E CENTRAL
NM LATER THIS AFTERNOON AND EVENING. SE SECTIONS DRIVEN MORE BY AN
ASSIST FROM RATHER POTENT SHORT WAVE TROUGH HEADING E ACROSS S
CENTRAL NM WHICH HAS DIMINISHED CAP A BIT AND INCREASE SOME
FORCING AMONG OTHER THINGS...ESPECIALLY WHEN COMPARED TO SATURDAY
PM. NE ACTIVITY BEING HELPED BY WEAKER SHORT WAVE IN CO DROPPING
SE. WHILE INFLOW RATHER WEAK AGAIN LOW LEVEL MOISTURE APPEARS A
LITTLE RICHER THAN 24 HRS PREVIOUS. AGAIN EXPECTING SOME WEAK TO
MODERATE MOISTURE INTRUSION INTO THE WEST...MAINLY TO E OF
DIVIDE...TONIGHT WHICH MAY ALLOW ONE MORE BOUT OF MIXED DRY AND
MARGINALLY WET STORMS BETWEEN CENTRAL MT CHAIN AND THE DIVIDE FOR
MON AFTERNOON AND EARLY EVENING. THEREAFTER STILL EXPECTING NO
ACTIVITY W AND DOWNTURN OR POSSIBLY ZILCH IN E NM FOR TUE AS
WHAT LITTLE MOISTURE IN PLACE IN W GETS DRIVEN OUT BY INCREASING
WESTERLIES AND A LITTLE MORE DOWNWARD COMPONENT TO FLOW EVEN
ACROSS MOST OF THE E...THOUGH MOISTURE MAY BE A LITTLE SLOWER TO
BE CAST OUT. VERY LIKELY TO BE CRITICAL FIRE WEATHER WIND AND RH
LEVELS WEDNESDAY AND POSSIBLY INTO END OF WEEK OR WEEKEND WITH
WEDNESDAY ALSO THE BEST CANDIDATE FOR WIND ADVISORY CONDITIONS.
SINCE THIS PRODUCT ISSUED MUCH EARLIER THAN USUAL TODAY DUE TO
SEVERE WX...A TWEAK OR TWO TO SOME FIRST PERIOD GRIDS IS POSSIBLE
BEFORE ZFP IS ISSUED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  53  90  52  93 /  10  10   5   5
GALLUP..........................  45  87  44  89 /   5   5   5   0
GRANTS..........................  47  86  46  89 /  10  20   5   0
GLENWOOD........................  48  92  49  96 /   5   5   5   0
CHAMA...........................  39  76  38  80 /  20  20  10   5
LOS ALAMOS......................  49  80  48  86 /  20  20  20   5
RED RIVER.......................  36  69  35  76 /  20  40  20   5
TAOS............................  43  79  43  87 /  20  20  20   5
SANTA FE........................  49  82  49  87 /  20  20  10   5
SANTA FE AIRPORT................  51  84  51  89 /  20  20  10   5
ESPANOLA........................  46  87  49  92 /  20  20  10   5
ALBUQUERQUE HEIGHTS.............  61  89  62  92 /  10  10  10   5
ALBUQUERQUE VALLEY..............  55  90  56  94 /  10  10  10   5
ALBUQUERQUE FOOTHILLS...........  56  86  57  90 /  20  20  10   5
ALBUQUERQUE WEST MESA...........  58  88  60  92 /  10  20  10   5
SOCORRO.........................  56  89  56  93 /  10  10   5   5
SANDIA PARK/CEDAR CREST.........  50  82  50  85 /  20  20  20   5
MORIARTY/ESTANCIA...............  45  83  45  87 /  20  20  20   5
CARRIZOZO.......................  52  88  56  92 /  10  10  10   5
RUIDOSO.........................  51  77  49  84 /  10  20  20   5
RATON...........................  46  77  45  88 /  30  40  20  10
LAS VEGAS.......................  46  76  46  86 /  30  30  20   5
ROY.............................  51  75  52  81 /  30  40  20  10
CLAYTON.........................  54  79  56  90 /  40  40  30  10
SANTA ROSA......................  56  85  53  91 /  30  30  20  10
TUCUMCARI.......................  57  84  59  94 /  50  40  30  10
FORT SUMNER.....................  58  86  60  93 /  30  30  20  10
CLOVIS..........................  56  84  58  93 /  50  40  30  10
PORTALES........................  57  86  59  93 /  50  40  30  10
ROSWELL.........................  61  88  62  96 /  20  20  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Jun 3, 5:39 AM MDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 AM MDT SUN JUN 3 2007

NMZ001>021-026-041200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
539 AM MDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN
HALF OF NEW MEXICO THIS AFTERNOON AND EVENING...FROM THE CENTRAL
MOUNTAIN CHAIN TO THE TEXAS STATE LINE. LARGE HAIL UP TO THE SIZE
OF GOLF BALLS...ONE AND THREE QUARTER INCHES...WILL BE THE MAIN
SEVERE WEATHER THREAT. IN ADDITION...WINDS COULD GUST TO 65 MPH.
AN ISOLATED TORNADO CANNOT BE RULED OUT. TORRENTIAL RAIN IN THE
STRONGER THUNDERSTORMS COULD LEAD TO AT LEAST MINOR FLOODING OF
CREEKS AND SMALL STREAMS...RAPID FLOWS IN ARROYOS AND WASHES...
AND PONDING OF WATER ON ROADS AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN
PLAINS MONDAY AFTERNOON AND EVENING. LARGE HAIL AROUND AN INCH OR
LARGER WILL AGAIN BE THE MAIN SEVERE WEATHER THREAT.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 300 PM AND MIDNIGHT
OVER THE EASTERN HALF OF NEW MEXICO. THE AREA OF CONCERN WILL BE
ROUGHLY FROM TAOS TO SANTA FE...THE EAST SLOPES OF THE SANDIA AND
MANZANO MOUNTAINS...TO WESTERN LINCOLN COUNTY.

40

In the hours before

Local storm report, Jun 3, 12:41 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1241 PM MDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     HAIL             RUIDOSO                 33.37N 105.64W
06/03/2007  E1.00 INCH       LINCOLN            NM   LAW ENFORCEMENT

&&

DPORTER
Local storm report, Jun 3, 12:49 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1249 PM MDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             3 N RUIDOSO             33.41N 105.64W
06/03/2007  E0.75 INCH       LINCOLN            NM   TRAINED SPOTTER

&&

DPORTER
Local storm report, Jun 3, 12:53 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1253 PM MDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     HAIL             RUIDOSO DOWNS           33.33N 105.60W
06/03/2007  E0.75 INCH       LINCOLN            NM   LAW ENFORCEMENT

&&

DPORTER
Special weather statement, Jun 3, 1:01 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
101 PM MDT SUN JUN 3 2007

NMZ004-005-031945-
NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS-
101 PM MDT SUN JUN 3 2007

...LINE OF STRONG THUNDERSTORMS MOVING OVER WESTERN COLFAX COUNTY...

AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM 21 MILES NORTHWEST OF RATON CREWS AIRPORT TO 10 MILES SOUTHWEST
OF PHILMONT SCOUT RANCH. MOVEMENT WAS EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLACK LAKE...
CIMARRON...MIAMI...RAYADO AND UTE PARK.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jun 3, 2:14 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
214 PM MDT SUN JUN 3 2007

NMZ011-032130-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
214 PM MDT SUN JUN 3 2007

...STRONG THUNDERSTORMS OVER SOUTHWEST TORRANCE COUNTY...

A STRONG THUNDERSTORM CONTINUES OVER SOUTHWEST TORRANCE COUNTY NEAR
GRAN QUIVIRA...AND IS MOVING SOUTH AND EAST.

EXPECT HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY
GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THESE STORMS CROSS
INTO NORTHEAST SOCORRO COUNTY AND SPREAD OVER STATE ROAD 55 NEAR
CLAUNCH.

TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...
AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND
SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN
DITCHES...ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF
WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND
DO NOT ATTEMPT TO CROSS FLOWING WATER.

SHY
Local storm report, Jun 3, 2:21 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
221 PM MDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             2 S OCATE               36.15N 105.05W
06/03/2007  E0.75 INCH       MORA               NM   PUBLIC

&&

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:56 PM MDTSevere Thunderstorm WarningABQQuay64 min
Jun 2, 8:19 PM MDTSevere Thunderstorm WarningABQMora56 min
Jun 2, 11:23 PM MDTSevere Thunderstorm WarningABQCurry67 min
Jun 3, 12:38 PM MDTSevere Thunderstorm WarningABQLincoln67 min
Jun 3, 1:27 PM MDTSevere Thunderstorm WarningABQColfax, Mora63 min
Jun 3, 2:00 PM MDTSevere Thunderstorm WarningABQRio Arriba60 min
Jun 3, 3:00 PM MDTSevere Thunderstorm WarningABQSan Miguel60 min
Jun 3, 3:10 PM MDTTornado WarningABQSan Miguel50 min
Jun 3, 3:20 PM MDTSevere Thunderstorm WarningABQUnion55 min
Jun 3, 4:01 PM MDTSevere Thunderstorm WarningABQSan Miguel59 min
Jun 3, 4:43 PM MDTSevere Thunderstorm WarningABQRoosevelt62 min
Jun 3, 4:56 PM MDTSevere Thunderstorm WarningABQGuadalupe64 min
Jun 3, 5:02 PM MDTSevere Thunderstorm WarningABQSan Miguel58 min
Jun 3, 5:08 PM MDTTornado WarningABQGuadalupe52 min
Jun 3, 5:27 PM MDTSevere Thunderstorm WarningABQQuay63 min
Jun 3, 5:43 PM MDTTornado WarningABQRoosevelt47 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.